New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tylerman
Regular Member


Date Joined Oct 2006
Total Posts : 27
   Posted 11/4/2006 11:40 PM (GMT -6)   
I have recently learned that a side effect of paxil is a spaced out feeling. I am on paxil and have been since i was in the 5th grade for OCD. The paxil has made my life much better and I haven't had problems with OCD for a LOONG time, it hasn't effected my life since i was very young.

I've had trouble with anxiety/panic for like the last year. But WAY more in the past month. Since my anxiety/panic comes from that "spaced out" feeling...I was wondering if Paxil is the root of my anxiety...I am so apprehensive to get off of paxil, since i am on 60mgs daily. The only reason my dosage is so high, is because when I would have problems as i got older, my doc would tell me that I am getting older, bigger, and developing a tolerance to the medication and I need more paxil. I have tapered down to 50mgs to 40mgs successfully in the past without any side effects or that "Paxil withdrawal syndrome.."

I mean, maybe I don't need it anymore, I dont have any obsessions or compulsions and my doctor used to say that it was possible for young kids who are diagnosed with OCD to get much better when they grow up. And that they could manage OCD without meds. I just read so many horror stories about paxil withdrawal when people try to taper themselves off of it...(I know, i shouldn't be reading this material) but I can't help it.

A couple weeks ago, when I saw my doc, she said that since i'm having these new panic symptoms that maybe it wasn't a good idea to take me off of it and just to add xanax for about a month and do a follow up.. she said the paxil should be regulating the anxiety. But she said at the next follow up..if im still having the anxiety all the time that we could look at taking me off the paxil and trying something else.

The xanax helps me a lot, i found out last week. And today i even went to dinner and tried to go to a movie (but it was sold out). These are activites i havent even attempted since the panic started..because i was so worried that I would have an attack in these situations.

I will definetly talk to my doc about this on our next follow up which is at the end of this month. I will also speak to my behav. therapist who i am seeing in a couple weeks as well and see what they think..

I mean, maybe if i get off paxil and i dont have any OCD symptoms...everything will be just fine! Sorry to ramble...i just need to vent sometimes :)

I love this site and love you all for reading my rants!! Let me know what you think!

idie
Regular Member


Date Joined Sep 2006
Total Posts : 47
   Posted 11/4/2006 11:47 PM (GMT -6)   

Tyler - I most certainly think you are on the RIGHT track! Paying attention to your body and how you are reacting to different situations (as well as meds) is a big part of your fight to get over this. You are doing great and I am soooo very glad to hear it. I am so glad that you found us here at HW - you are never alone! You keep up the fight! You know we're all here for you!

    God bless.... Idie


Now that we're here, so far away,
All the struggle we thought was in vain.
All the mistakes one life can take,
They all finally start to go away.
Now that we're here, so far away,
And I feel like I can face the day.
I can't believe that I'm not ashamed,
To be the person that I am today.  
              -Staind- 
 
 


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1432
   Posted 11/5/2006 9:16 AM (GMT -6)   
Tyler,
 
Hello and welcome to Healingwell. I am so glad to hear you are so proactive in managing your condition. I say you are on the right track with keeping your doctors well informed so they can make the necessary changes in your meds to help you feeling better.
 
I have been on xanax for a long time and that has helped me tremendously. Just be sure to not take advantage of the drug. If you find that you are needing it more and more, please let your doctor know what is happening to you. Xanax can become addictive if you over use it.
 
Keep in touch with us here and let us know what happens with your next appointment and how your doing in your daily life.
 
~Sukay~*
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 01, 2016 2:02 AM (GMT -6)
There are a total of 2,697,020 posts in 297,704 threads.
View Active Threads


Who's Online
This forum has 152328 registered members. Please welcome our newest member, MrsH.
174 Guest(s), 2 Registered Member(s) are currently online.  Details
Mrseaglea, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer